Tennessee Varubi Lawyer
Drug manufacturers do not just need to make sure their products are safe and effective. They must also ensure that a drug’s label fully and accurately discloses the known risks and side effects associated with the product. Failure to properly warn patients and their doctors may lead to serious complications, especially if there is an undisclosed risk.
In January 2018, the U.S. Food and Drug Administration (FDA) issued a “Safety Alert” for the drug rolapitant, which is currently marketed by Tesaro, Inc., under the brand name of Varubi. Varubi is an anti-nausea medication prescribed to chemotherapy patients to assist them in dealing with the side effects of that procedure. Essentially, the drug inhibits the reaction of a particular protein in the human nervous system, which in turn suppresses the vomiting reflex.
Although several similar anti-nausea drugs already existed on the market, the FDA approved Varubi in 2015 after clinical trials suggested the product was safe and effective for use in adult chemotherapy patients in combination with other drugs.
Unfortunately, there have been multiple reports of patients suffering serious allergic reactions to Varubi. Tesaro did not disclose these risks until January 2018. This prompted a shareholder class action alleging Tesaro management intentionally withheld this adverse information about Varubi in order to artificially inflate the company’s stock price.
More alarmingly, Tesaro’s conduct suggests the company did not provide doctors and patients with sufficient warnings on Varubi’s drug label. If you are one of these patients and have suffered as a result, you may be entitled to compensation. The Tennessee Varubi lawyers at Fox & Farley can review your case and outline your legal options.
FDA Highlights Allergy Risks of Varubi
According to the FDA, some patients taking Varubi have suffered “[a]naphylaxis, anaphylactic shock and other serious hypersensitivity reactions,” and required hospitalization as a result. Anaphylaxis refers to a rapid, serious allergic reaction that can lead to death if not treated immediately. Common symptoms of anaphylactic shock include difficulty breathing, a swollen face or throat, abdominal cramping, back pain, and vomiting.
In a letter to doctors, Tesaro acknowledged the anaphylaxis risks of Varubi. The company reminded doctors to “be vigilant,” as the first signs of an allergic reaction usually occur “during or soon after” the administration of Varubi. Tesaro and the FDA also noted that patients who have a known allergy to legumes may be especially at risk of a cross-reaction with Varubi. And if any patient shows an allergic reaction or hypersensitivity to Varubi, treatment should be immediately discontinued.
Allergic to Varubi? You May Have a Case for Compensation
All drugs carry certain risks. This is why the FDA requires companies to disclose the known and potential side effects on a drug’s label. Companies that withhold such information from consumers can–and should–be held responsible.
If you have suffered a serious allergic reaction while taking Varubi, you need to be apprised of your legal rights. Contact the offices of Fox & Farley at 866-862-4855 to schedule a free consultation with a member of our legal team. There is no obligation and no up-front cost to you.